Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Analysis and Geometry in Metric Spaces

Ed. by Ritoré, Manuel

IMPACT FACTOR 2018: 0.536

CiteScore 2018: 0.83

SCImago Journal Rank (SJR) 2018: 1.041
Source Normalized Impact per Paper (SNIP) 2018: 0.801

Mathematical Citation Quotient (MCQ) 2017: 0.86

Open Access
See all formats and pricing
More options …

Nonexistence Results for Semilinear Equations in Carnot Groups

Fausto Ferrari / Andrea Pinamonti
Published Online: 2013-03-01 | DOI: https://doi.org/10.2478/agms-2013-0001


In this paper, following [3], we provide some nonexistence results for semilinear equations in the the class of Carnot groups of type ★.This class, see [20], contains, in particular, all groups of step 2; like the Heisenberg group, and also Carnot groups of arbitrarly large step. Moreover, we prove some nonexistence results for semilinear equations in the Engel group, which is the simplest Carnot group that is not of type ★.

Keywords: Semilinear PDEs; Carnot groups; nonexistence results

MSC: 35R03; 35J61; 35B06

  • L. Ambrosio, B. Kleiner, E. Le Donne, Rectifiability of sets of finite perimeter in Carnot groups: Existence of a tangent hyperplane, J. Geom. Anal. 19, 509-540 (2009) Web of ScienceCrossrefGoogle Scholar

  • C. Bellettini, E. Le Donne, Regularity of sets with constant horizontal normal in the Engel group, to appear on Communications in Analysis and Geometry. Google Scholar

  • I. Birindelli, F. Ferrari, E. Valdinoci, Semilinear PDEs in the Heisenberg group: the role of the right invariant vector fields, Nonlinear Anal. 72,987-997 (2010) Google Scholar

  • I. Birindelli, E. Lanconelli, A negative answer to a one-dimensional symmetry problem in the Heisenberg group, Calc. Var. PDE 18, 357-372 (2003) Google Scholar

  • I. Birindelli, J. Prajapat, Monotonicity results for Nilpotent stratified groups, Pacific J. Math 204, 1-17 (2002) Google Scholar

  • A. Bonfiglioli, E. Lanconelli, F. Uguzzoni, Stratified Lie Groups and Potential Theory for Their Sub-Laplacians, Springer Monographs in Mathematics, (2007) Google Scholar

  • L. Capogna, D. Danielli, S. D. Pauls, J. T. Tyson, An Introduction to the Heisenberg Group and the Sub-Riemannian Isoperimetric Problem, Birkhäuser (2006). Google Scholar

  • W. L. Chow, Über Systeme von linearen partiellen Differentialgleichungen erster Ordung, Math. Annalen 117, 98-105 (1939). Google Scholar

  • D. Danielli, N. Garofalo, D. M. Nhieu, Sub-Riemannian calculus on hypersurfaces in Carnot groups, Adv. Math. 215, 292-378 (2007). Web of ScienceGoogle Scholar

  • A. Farina, Propriétés qualitatives de solutions d’équations et systèmes d’équations non-linéaires. Habilitation à diriger des recherches, Paris VI (2002). Google Scholar

  • A. Farina, B. Sciunzi, E. Valdinoci, Bernstein and De Giorgi type problems: new results via a geometric approach, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 7, 741-791 (2008). Google Scholar

  • A. Farina, E. Valdinoci, The state of the art for a conjecture of De Giorgi and related problems. In: Du, Y., Ishii, H., Lin, W.-Y. (eds.), Recent Progress on Reaction Diffusion System and Viscosity Solutions. Series on Advances in Mathematics for Applied Sciences, 372 World Scientific, Singapore (2008). Google Scholar

  • F. Ferrari, E. Valdinoci, A geometric inequality in the Heisenberg group and its applications to stable solutions of semilinear problems, Math. Annalen 343, 351-370 (2009). Google Scholar

  • F. Ferrari, E. Valdinoci, Geometric PDEs in the Grushin plane: weighted inequalities and flatness of level sets, Int. Math. Res. Not. IMRN 22, 4232-4270 (2009). Google Scholar

  • F. Ferrari, E. Valdinoci, Some weighted Poincaré inequalities, Indiana Univ. Math. J. 58, 1619-1637 (2009). Google Scholar

  • B. Franchi, R. Serapioni, F. Serra Cassano, On the structure of finite perimeter sets in step 2 Carnot groups, J. Geom. Anal. 13, 421-466 (2003). CrossrefGoogle Scholar

  • N. Garofalo, E. Lanconelli, Existence and nonexistence results for semilinear equations on the Heisenberg group, Indiana Univ. Math. J. 41, 71-98 (1992). Google Scholar

  • M. Gromov, Carnot-Carathéodory spaces seen from within, in Subriemannian Geometry, Progress in Mathematics, 144, Bellaiche, A. and Risler, J., Eds., Birkäuser Verlang, Basel 1996. Google Scholar

  • L. Hörmander, Hypoelliptic second order differential equations, Acta Math., 119, 147-171 (1967). Google Scholar

  • M. Marchi, Rectifiability of sets of finite perimeter in a class of Carnot groups of arbitrary step available at http://arxiv.org/pdf/1201.3277v1.pdf. Google Scholar

  • R. Montgomery, A tour of Subriemannian geometries, their geodesics and applications, mathematical surveys and monographs, 91, Amer. Math. Soc., Providence 2002. Google Scholar

  • R. Monti, Distances, boundaries and surface measures in Carnot-Carathéodory spaces, UTM PhDTS, Department of Mathematics, University of Trento (2001), available at http://www.math.unipd.it/ monti/pubblicazioni.html. Google Scholar

  • A. Pinamonti, E. Valdinoci, A geometric inequality for stable solutions of semilinear elliptic problems in the Engel group, Ann. Acad. Sci. Fenn. Math. 37, 357-373 (2012). Web of ScienceGoogle Scholar

  • P. Sternberg, K. Zumbrun, A Poincaré inequality with applications to volume-constrained area-minimizing surfaces, J. Reine Angew. Math. 503, 63-85 (1998). Google Scholar

  • P. Sternberg, K. Zumbrun, Connectivity of phase boundaries in strictly convex domains, Arch. Ration. Mech. Anal. 141, 375-400 (1998).Google Scholar

About the article

Received: 2012-10-30

Accepted: 2013-02-18

Published Online: 2013-03-01

Citation Information: Analysis and Geometry in Metric Spaces, Volume 1, Pages 130–146, ISSN (Online) 2299-3274, DOI: https://doi.org/10.2478/agms-2013-0001.

Export Citation

©2013 Versita Sp. z o.o.. This content is open access.

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Serena Dipierro, Andrea Pinamonti, and Enrico Valdinoci
Journal of Functional Analysis, 2018
Fausto Ferrari
Communications on Pure and Applied Analysis, 2014, Volume 14, Number 1, Page 83

Comments (0)

Please log in or register to comment.
Log in